Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 60, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Nov 10, 2010, 4:34 AM EST for Lake County, Orange County, Florida. It took effect at Nov 10, 2010, 11:00 AM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2010, 4:34 AM EST (09:34 UTC)
- In effect from
- Nov 10, 2010, 11:00 AM EST
- Expired
- Nov 10, 2010, 5:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL
The radar
The Melbourne radar (KMLB), 103 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 9.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2321 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
476 WWUS82 KMLB 100934 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 434 AM EST WED NOV 10 2010 FLZ044-144-102200- /O.UPG.KMLB.FW.A.0049.101110T1600Z-101110T2200Z/ /O.NEW.KMLB.FW.W.0060.101110T1600Z-101110T2200Z/ NORTHERN LAKE-SOUTHERN LAKE- 434 AM EST WED NOV 10 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE RED FLAG WARNING IS FOR 4 OR MORE HOURS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT. && $$ FLZ045-102200- /O.NEW.KMLB.FW.W.0060.101110T1600Z-101110T2200Z/ ORANGE- 434 AM EST WED NOV 10 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE RED FLAG WARNING IS FOR 4 OR MORE HOURS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT...MAINLY IN WESTERN SECTIONS OF THE COUNTY. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Nov 10, 3:33 AM EST, 1 hour 1 minute earlier.
Area forecast discussion, Nov 10, 3:33 AM EST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
333 AM EST WED NOV 10 2010
.DISCUSSION...
...NO SIGNIFICANT RAIN PROSPECTS THROUGH EARLY NEXT WEEK...
...HIGH SEAS/SURF LATE THIS WEEK AND THRU WEEKEND...
CURRENTLY-TODAY...NORTH/SOUTH ORIENTED SURFACE HIGH PRESSURE RIDGE
STILL HAS AXIS TO OUR WEST...WHICH IS KEEPING LOW LEVEL WIND FLOW
FROM VEERING TO THE NORTHEAST. DO NOT SEE MUCH CHANGE TODAY
EXCEPT FOR SLIGHT STRENGTHENING OF RIDGE AND A LITTLE VEERING OF
THE BOUNDARY LAYER WINDS TO NORTH NORTHEAST. WITH RIDGING
ALOFT...THE CURRENT CLOUD FREE SKIES WILL BE SLOW TO CHANGE...SO
ANOTHER DAY WITH ABUNDANT SUNSHINE EXPECTED. LITTLE TEMPERATURE
CHANGE WITH HIGHS IN THE UPPER 70S TO AROUND 80.
TONIGHT...HIGH PRESSURE RIDGE ALONG THE EASTERN SEABOARD IS
PROGGED TO GRADUALLY STRENGTHEN BUT NOT CHANGE POSITION MUCH...SO
ANY VEERING OF THE LOW LEVEL WINDS TO ONSHORE WILL BE SLIGHT.
SKIES SHOULD BE MOSTLY CLEAR WITH A LITTLE ATLANTIC STRATOCUMULUS
PUSHING ACROSS THE COAST. TEMPS WILL CONTINUE THEIR GRADUAL
MODERATION TREND TO AT OR SLIGHTLY ABOVE NORMAL.
THUR-FRI...A TIGHTENING PRESSURE GRADIENT BETWEEN LOW PRESSURE OVER
THE OPEN NORTHWEST ATLANTIC AND HIGH PRESSURE BUILDING DOWN THE EAST
COAST WILL STRENGTHEN NORTHEAST WINDS OVER THE AREA THURS. A WAVE OF
ELEVATED MOISTURE WILL ALSO ACCOMPANY THIS SURGE OF NORTHEAST
FLOW...MOVING OVER THE AREA LATE THURS INTO THURS NIGHT. A
COMBINATION OF THESE STRONGER LOW LEVEL WINDS AND INCREASING
MOISTURE MAY BE ENOUGH TO GENERATE ISO LIGHT SHOWERS/SPRINKLES OVER
THE COASTAL WATERS AND ALONG THE COAST OF EAST CENTRAL FLORIDA INTO
FRIDAY MORNING. FOR NOW WILL JUST ADD A SLIGHT CHANCE OF SHOWERS
DIRECTLY ALONG THE COAST THURS NIGHT WHEN MOISTURE WILL BE AT ITS
PEAK OVER THE AREA. OTHERWISE CONDS SHOULD BE FAIRLY DRY WITH PARTLY
CLOUDY SKIES AND NEAR NORMAL TEMPS (HIGHS U70S/NEAR 80, LOWS
U50S/L60S).
SAT-WED...PRESSURE GRADIENT WILL RELAX INTO THE WEEKEND AS HIGH
PRESSURE CONTINUES TO BUILD DOWN THE EAST COAST AND EVENTUALLY OVER
FLORIDA INTO EARLY NEXT WEEK. DESPITE SOME TIMING DIFFERENCES BOTH
THE GFS AND ECMWF THEN DEVELOP A SYSTEM OF LOW PRESSURE OVER THE
LOWER MISSISSIPPI VALLEY AND LIFT IT NORTHEAST...DRAGGING A FRONTAL
BOUNDARY TOWARD FLORIDA INTO MID WEEK. THE LATEST 00Z GFS RUN BRINGS
THIS FRONT INTO CENTRAL FLORIDA BY WED WITH THE ECMWF STILL FARTHER
WEST WITH THE BOUNDARY. WITH THIS UNCERTAINTY WILL KEEP RAIN CHANCES
OUT OF THE FORECAST FOR NOW...BUT IF MODELS CONTINUE TO MAINTAIN
THIS SYSTEM IT LOOKS LIKE THIS WILL BE OUR NEXT CHANCE FOR ANY
PRECIP ACROSS THE AREA.
WITH A DRY FORECAST IN PLACE...WEATHER LOOKS TO REMAIN FAIRLY
PLEASANT IN THE LONG TERM WITH RELATIVELY LIGHTER WINDS...PARTLY
SUNNY SKIES AND NEAR NORMAL TEMPS.
&&
.AVIATION...FEW 4-5SM BR THROUGH 12Z OTHERWISE VFR.
&&
.MARINE...THROUGH TONIGHT THE PROXIMITY OF NORTH/SOUTH ORIENTED
HIGH PRESSURE RIDGE WILL KEEP WINDS FROM THE NORTH TODAY AND ONLY
VEER A LITTLE TO THE NORTHEAST TONIGHT. SPEEDS SHOULD BE 10 KNOTS
OR LESS TODAY BUT THEN INCREASE TO 10-15 KNOTS TONIGHT. IN
ADDITION TO THE NEAR 2 FOOT WIND CHOP TODAY...THERE WILL BE SOME
EASTERLY BACKGROUND SWELL SO SEAS TO 5 FEET EXPECTED OFFSHORE.
LATE TONIGHT SOME 6 FOOT SEAS ARE PROGGED TO DEVELOP OFFSHORE AS
WINDS INCREASE TO 15 KNOTS.
THURS-SUN...STORM SYSTEM WILL LINGER WELL OFFSHORE OF THE U.S. EAST
COAST AS HIGH PRESSURE BUILDS DOWN THE EAST COAST FROM LATE WEEK
INTO THE WEEKEND. THIS WILL DEVELOP A TIGHTER PRESSURE GRADIENT AND
DEGRADE MARINE CONDS OVER THE AREA THURS WITH NORTHEAST WINDS
INCREASING TO 20-25 KTS INTO THURS NIGHT AND QUICKLY BUILDING SEAS
TO 7 TO 10 FT WITH HIGHER WAVE HEIGHTS IN THE GULF STREAM.
WINDS WILL EVENTUALLY DIMINISH INTO THE WEEKEND AS HIGH PRESSURE
BUILDS DOWN AND OVER FLORIDA. HOWEVER LARGE LONG PERIOD NORTHEAST
SWELLS ORIGINALLY GENERATED BTW THE HIGH AND LOW PRESSURE SYSTEMS
WILL CONTINUE TO BUILD INTO THE COASTAL WATERS WITH FORECASTED WAVE
HEIGHTS REACHING AS HIGH AS 12-15 FT OFFSHORE. THIS WILL CONTINUE TO
KEEP HAZARDOUS BOATING CONDS OVER THE WATERS...LIKELY CONTINUING INTO
EARLY NEXT WEEK.
&&
.FIRE WEATHER...
TODAY...AFTER AREAWIDE RED FLAG CONDITIONS ON TUE...EXPECT THE
AIR MASS WILL BE SLOW TO MODIFY...ESPECIALLY SINCE LOW LEVEL WINDS
WILL BE SLOW TO VEER TO MUCH OF AN ONSHORE COMPONENT. THEREFORE
HAVE UPGRADED THE WATCH FOR LAKE COUNTY TO A WARNING AND ALSO
INCLUDED WESTERN ORANGE. ALSO EXPECT RH BELOW 35 PERCENT TO OCCUR
FOR A FEW HOURS EAST OF THERE.
THU-FRI...INCREASING NORTHEAST FLOW OVER THE AREA WILL CONTINUE
TO REMAIN SOMEWHAT ELEVATED INTO FRI. THIS STRONGER ONSHORE FLOW
WILL MITIGATE ANY CRITICALLY LOW RH CONCERNS OVER THE AREA.
HOWEVER AREAS NORTH AND WEST OF THE I-4 CORRIDOR MAY CONTINUE TO
SEE MIN RH VALUES NEAR 40 PERCENT EACH AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 78 57 78 62 / 0 0 10 20
MCO 79 56 80 59 / 0 0 10 10
MLB 78 61 79 65 / 0 0 10 20
VRB 79 62 80 66 / 0 0 10 20
LEE 79 56 79 58 / 0 0 10 10
SFB 79 57 80 60 / 0 0 10 10
ORL 80 59 80 61 / 0 0 10 10
FPR 79 58 79 66 / 0 0 10 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM EST THIS
AFTERNOON FOR NORTHERN LAKE-ORANGE-SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY FROM 7 PM THURSDAY TO 7 PM EST FRIDAY FOR
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY
LINE OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO
JUPITER INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD
COUNTY LINE TO SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY FROM 10 AM THURSDAY TO 7 PM EST FRIDAY FOR
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20
TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER
INLET 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD
COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...LASCODY
LONG TERM....WEITLICHHazardous weather outlook, Nov 10, 4:30 AM EST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 430 AM EST WED NOV 10 2010 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-102200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 430 AM EST WED NOV 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...RIP CURRENT IMPACT... AN EAST SWELL WILL RESULT IN A MODERATE RISK TODAY. THE GREATEST THREAT WILL BE DURING THE AFTERNOON DUE TO TIDAL EFFECTS. CHECK WITH LIFEGUARDS BEFORE ENTERING THE SURF AND NEVER SWIM ALONE IN THE OCEAN. ...FIRE WEATHER IMPACT... LONG DURATIONS OF LOW RELATIVE HUMIDITY ARE EXPECTED AGAIN THIS AFTERNOON OVER INTERIOR COUNTIES...MAINLY ALONG AND WEST OF INTERSTATE 4. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. INCREASING NORTHEAST WINDS THURSDAY AND FRIDAY WILL RESULT IN HAZARDOUS BOATING CONDITIONS. WINDS WILL DIMINISH OVER THE WEEKEND BUT LARGE NORTHEAST SWELLS WILL IMPACT THE COAST. THIS WILL LEAD TO HAZARDOUS BOATING CONDITIONS NEAR INLETS AND DANGEROUS SURF ALONG THE BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. LASCODY
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 3:54 AM EST | Small Craft Advisory | MLB | 3 days |
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.